Weight Gain

I have been taking Levo for 3 weeks now (gradually increasing the dosage to 100mg). I have put on weight of 4kg. I had expected to lose weight. I have hypo (Hasimoto's they think). I don't know what I can do to take control and stop the weight gain. There is lots of info out there but very confused. Before treatment my blood test showed a LDH of 200 and TSH of 9,81 other than those the T3 &T4 came back within range. Anyone suggest how to cope with the weight????

3 Replies

  • Unfortunately levothyroxine isn't a quick fix for weight gain and because you've only been on it for three weeks you don't have sufficient, yet, to raise your metabolism high enough.

    When you have been on levothyroxine for a while with gradual increases until you feel much better and not being restricted due to your TSH it might then be easier to lose your weight. Sometimes when on an optimum of meds weight will reduce on its own Dieting whilst not on an optimum of levo will be useless because our metabolism hasn't been raised.

    Weight gain is one of the most common questions.


    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • Thanks for your response. My weight was absolutely fine before starting the levothyroxine. So frustrating. I'll wait and see what happens and hopefully things will settle down!

  • What dose did you start on? Raising to 100 in three weeks, sounds like you've been increasing too quickly, which is not good. Dose increases should only be 25 mcg every six weeks. So, many things can go wrong if you do it too quickly. The body has to have time to adjust.

    T3 and T4 just being in range is meaningless. It's where they fall in the range that tells us what's going on with you. :)

You may also like...